MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 12 X 150MM; PROSTHESIS, TRAUMA

ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 12 X 150MM; PROSTHESIS, TRAUMA
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 05/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: foreign: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient was experiencing pain.During the surgery, it was found the nail had fractured.The distal part of the nail was left in the patient, as it couldn't be removed because it was incorporated in the bone.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) was reviewed and no discrepancies were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ANKLE LOCKING NAIL 12 X 150MM
Common Device Name
PROSTHESIS, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10145851
Report Number0001825034-2020-02338
Device Sequence Number3045085
Product Code HSB
UDI-Device Identifier00887868093654
UDI-Public(01)00887868093654
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K081243
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberN/A
Device Catalogue Number14-440315
Device Lot Number021620
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age38 YR